MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); Pupillary Block (2026); Blurred Vision (2137); No Code Available (3191)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that on (b)(6) 2017 the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, diopter -14.5, into the patient's eye.It is planned to replace the lens with a shorter lens due to high vaulting and pressure spike.Attempts to obtain further information have been unsuccessful.
 
Additional Manufacturer Narrative
No similar complaint types were reported for units within the same lot.Previous in mdr follow-up#1: additional symptoms: pi revision, narrowing and closure of angles, iridectomy, pain, blurred vision, pupillary block.The lens was exchanged for a shorter lens, surgery occurred in the right (od) eye.Additional symptoms: narrowing and closure of angles, pain, blurred vision, pupillary block.Iridectomy was performed prior lens implant surgery and pi was revised prior to explantation.The lens was exchanged for a shorter lens, surgery occurred in the left eye (os).(b)(4).
 
Additional Manufacturer Narrative
Additional symptoms: pi revision, narrowing and closure of angles, iridectomy, pain, blurred vision, pupillary block.The lens was exchanged for a shorter lens, surgery occurred in the right (od) eye.Device evaluation: lens was returned in liquid in the lens case/vial.Visual inspection found a piece of the haptic missing.(b)(4).
 
Additional Manufacturer Narrative
Additional information: the lens was exchanged for a shorter lens on (b)(6) 2017.The problem was resolved.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6762437
Report Number2023826-2017-01262
Device Sequence Number19073696
Product Code MTA
UDI-Device Identifier00841542103381
UDI-Public00841542103381
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer08/01/2017
08/28/2017
09/21/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/22/2017
09/20/2017
09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR